Vol. 8, No. 1, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Average reductions between random tree pairs

Sean Cleary, John Passaro and Yasser Toruno

Vol. 8 (2015), No. 1, 63–69
Abstract

There are a number of measures of degrees of similarity between rooted binary trees. Many of these ignore sections of the trees which are in complete agreement. We use computational experiments to investigate the statistical characteristics of such a measure of tree similarity for ordered, rooted, binary trees. We generate the trees used in the experiments iteratively, using the Yule process modeled upon speciation.

Keywords
random binary tree pairs
Mathematical Subject Classification 2010
Primary: 05C05, 68P05
Milestones
Received: 22 August 2012
Revised: 14 April 2013
Accepted: 17 April 2013
Published: 10 December 2014

Communicated by Robert W. Robinson
Authors
Sean Cleary
Department of Mathematics
The City College of New York and the CUNY Graduate Center
City University of New York
NAC R8133
160 Convent Avenue
New York, NY 10031
United States
John Passaro
Department of Mathematics
The City College of New York
City University of New York
New York, NY 10031
United States
Yasser Toruno
Department of Computer Science
The City College of New York
City University of New York
New York, NY 10031
United States